Yes, one day at a time. It’s really heartening to hear that the different hospitals and doctors are working together to help him.
I was on invega sustenna injections. That poison ruined my life. Left me feeling like a shell of a person. Not living. Just existing. I wouldn’t wish that poison on my worst enemy. It’s inhumane. The worst part. If you have bad side effects and stop the shot, it takes 150 to 300 days to get out of your system. I’ve been off the poison since November. I feel better today then I did a month ago but I’m still suffering from side effects waiting for this to get out of my system. If you google, coming off invega sustenna. You’ll read people’s experiences with that poison. It’s like living in hell. Your receptors that give u happiness and joy are blocked among others. Just 2 cents from someone that was on it.
Thanks for sharing your experience. It can be really helpful for people to realize their family members may have trouble experiencing happiness and joy while on the med. How long were you on it? What med did you switch to when you stopped taking invega sustenna injections?
I was on it for 4 or 5 months. I’m not on anything right now. Invega is still in my system so other medications won’t do anything. I can tell the poison is leaving my system. I’ve noticed a lot of people dealing around 8 months. I’m at 7 months now. Fingers crossed. It takes away even the smallest pleasures in life. For example, you know when u eat, how u get that full and satisfied feeling? U don’t get that on invega. Ur either hungry or nothing. Another example, u know how regular coffee wakes u up, gives u a little zap? Not on invega… Life is very dull on it. Its hard to explain. I have a new found appreciation and respect for how the human body works. It takes all the joy away from life. Leaves u feeling like literally a shell of a human being. Did u look up, coming off invega? I want to sue the maker of invega. They need to pay for what they’re doing to people. They should have to take 1 injection. ONE injection will be in your system for like 6 months.
I did not look it up, my son is unmedicated. Thanks so much for responding. We need all the information we can get.
@Day-by-Day I’m sorry. I didn’t answer your question about clozapine and no, it’s never come up. Also, my son is debilitated by his fear (paranoia) and won’t ride in a car except to go for his shot once a month and that’s nerve wracking for him. He barely leaves the house. I just hate this! I feel so sorry for him :(
Thank you for sharing your experience. I am curious what symptoms you are having now if you have a diagnosis. Our son is not medication compliant for any sustained length of time, but he responds wonderfully to Invega Sustenna and has not complained about the medication itself.
My diagnosis is bipolar disorder. My sons diagnosis is bipolar disorder as well. I’ve heard of the shot working for some people but there are a lot of people who suffer from REALLY BAD side effects. I can’t even put into words the hell that drug has put me threw. The worse part is, if u have side effects that are bad and u think u can just stop the medication and it will go away. WRONG! It takes 150 to 300 days to get out of your system. I’m at 7 months and am still suffering. Not as bad as a month ago but still. Another concerning thing about that medicine is if u were to get in a wreck or hurt in a way u need pain management at the hospital, there medicine will not help u. Your receptors are blocked. There’s too many medications out there to try. I’d recommend this being a last resort medication. This is my warning. Don’t find yourself in my situation. It is truly the most horrific traumatizing experience I’ve ever been threw. Completely life altering.
I am sorry for this terrible experience you have had. As with all medications, it is good to do some research and make any changes in conjunction with your respected doctor. Wish there was some “magic best drug” but I so often read that for any anti-psychotic (or other) medication, it may work well for some and not well for others. For example, some drugs that are known to help catatonia have on occasion actually been linked to causing catatonia.
I’ve never heard of a drug taking that long to leave your system. Is that what it says in the prescribing info? I’ll look it up. Sorry
You had such a bad experience.
Yea… The information is there. I still can’t believe it… If u google, coming off invega, u will find MANY people complaining of the same symptoms. People healing at different times… The half life on invega is 25 to 49 days or something like that… People who have only had ONE injection are suffering for MONTHS. They should offer the shot that reverses that poison to the people having a hard time. I can’t even put into words just how truly difficult it has been dealing with this. I contemplated suicide many times. It was very hard to focus and hold on for dear life. The mental space that drug put u n is extremely dangerous and terrifying. I wish the doctors prescribing this would take ONE shot to see what they’re doing to people. It’s INHUMANE! I can’t stress it enough… We all need to come together and sue. JUSTICE!
That crosses my mind everyday. Regret. Why didn’t I do my homework. Do the research on this drug… I’m really not happy with myself because I asked my doctor for the shot. I did this to myself.
@StephI hope things get better for you soon, whether that be trying a new medication and/or skills you have learned to help manage. You are cared about.
My son has tried many different antidepressants and they just seem to make him worse s they are upping the mood stabilizer med.
I’m super late to this discussion, but I took oral Invega and it ruined my life. I ended up with catatonic depression and would cry upon waking because I was so sad I was awake. I would take loads of sleeping pills just because being awake was so unbearable and my psychiatrist insisted it was just because I was getting used to it. I ended up being like calm about suicide and decided to go off it. Hope this helps.
How long did you take it for?
I have been doing a lot of research, especially in regard to catatonia. (I found a lot of case studies on the Industrial Psychiatry Journal website.) Anti-psychotics CAN help catatonia, but in some situations of catatonia, they can make catatonia worse. This is why meds need to be carefully administered and monitored by a psychiatrist.
I took it for about 2 months–I don’t recall the dosing (it was 2 years ago), but I know we titrated up like normal and I was on the full dose by 2 weeks.
I didn’t realize this was something that’s been experienced by others; I assumed the catatonia was a byproduct of how bone-crushingly depressed I was. I tried to drop out of school once because I was on my way to class and realized something was wrong and went into the library and physically could not move for 4 hours. It only happened twice, but both times were absolutely terrifying, and my psychiatrist seemed to think I was exaggerating. I’d never experienced catatonia or anything prior, so I could be misusing the word.
There were also a lot of times where I would also sort of freeze up in bed for about an hour before I could physically get up. Not sure what it was all about, but I’ve never been that depressed in my entire life, not even when I was hospitalized.
That must have been scary for sure. How are you doing now? Did you find a med that works for you?